MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 36MM I.D. SIZE E NEUTRAL LINER; PROTHESIS, HIP

ZIMMER BIOMET, INC. 36MM I.D. SIZE E NEUTRAL LINER; PROTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: 574202060 femoral stem cementless collared high offset 12/14 taper size 6 3137541.010000663 g7 pps ltd acet shell 52e 7450970.00625006525 bone screw self-tapping 6.5 mm dia.25 mm length j7458211.30103605 36mm i.D.Size e neutral liner 65875351.00877503601 biolox⮠delta, ceramic femoral head, s, 㸠36/-3.5, taper 12/14 3144443.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the procedure, the surgeon had a hard time dislocating the trial as the patient¿s leg lengths were too long.The surgeon was unable to dislocate the patient for an anterior approach and purposely shattered the trial head breaking the head into pieces.A broken piece remained in the patient¿s body.The patient dislocated due to the broken piece and needed additional surgery.The patient was revised one month post operation.
 
Event or Problem Description
No further information is available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: updated: g3; h2; h3; h6 visual examination of the provided picture in the linked complaint identified the explanted fragment that was previously retained and is covered in bio debris.No pictures were provided of the liner.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were not provided.The root cause of the reported issue is attributed to the retained fragment from the broken trial, and thus no problem is found with the liner and subsequent dislocation.The dislocation caused from the retained piece is captured in the linked complaint.This complaint was confirmed based on the provided picture of the explanted trial fragment.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
36MM I.D. SIZE E NEUTRAL LINER
Common Device Name
PROTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17457764
Report Number0001822565-2023-02084
Device Sequence Number19507597
Product Code LPH
UDI-Device Identifier00889024519909
UDI-Public(01)00889024519909(17)280405(10)65875351
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K190660
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number30103605
Device Lot Number65875351
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale